Alert archive / New York / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jul 9, 2010, 3:36 PM EDT for Allegany County, Wyoming County, New York. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2010, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 9, 2010, 5:36 PM EDT
- In force
- 2 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegany County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 68 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:00 PM EDT | FLASH FLOOD | Eagle, NY | SEVERAL ROADS IN TOWN OF EAGLE CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WGUS51 KBUF 091936
FFWBUF
NYC003-121-092230-
/O.NEW.KBUF.FF.W.0003.100709T1936Z-100709T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EDT FRI JUL 9 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK...
CENTRAL WYOMING COUNTY IN WESTERN NEW YORK...
* UNTIL 630 PM EDT
* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY SHOWERS AND THUNDERSTORMS MOVING CROSS THE REGION. ONE TO
TWO INCHES OF RAIN HAS FALLEN IN AN HOUR OR LESS...WITH AN
ADDITIONAL ONE TO TWO INCHES POSSIBLE OVER SOME AREAS. THE HEAVIER
RAIN SHOULD TAPER OFF AFTER 5 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4225 7827 4241 7831 4252 7831 4253 7834
4271 7839 4285 7805 4262 7800 4261 7802
4260 7801 4259 7804 4254 7805 4252 7803
4252 7799 4241 7797
$$
SFM2 follow-up statements
086
WGUS71 KBUF 092043
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT FRI JUL 9 2010
NYC003-121-092230-
/O.CON.KBUF.FF.W.0003.000000T0000Z-100709T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY NY-WYOMING NY-
443 PM EDT FRI JUL 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
CENTRAL WYOMING AND NORTHWESTERN ALLEGANY COUNTIES...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST SHOWERS AND THUNDERSTORMS HAVE MOVED TO THE EAST
OF THE AREA...BUT LIGHTER RAIN IS EXPECTED THROUGH AT LEAST 6 PM.
OVER THREE INCHES OF RAIN HAS BEEN INDICATED ACROSS PORTIONS OF THE
WARNED AREA THIS AFTERNOON.
SOME FLOODING WILL LINGER DUE TO RUNOFF BUT CONDITIONS SHOULD
IMPROVE AFTER 630 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL CAN CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4225 7827 4241 7831 4252 7831 4253 7834
4271 7839 4285 7805 4262 7800 4261 7802
4260 7801 4259 7804 4254 7805 4252 7803
4252 7799 4241 7797
$$
SFM621
WGUS71 KBUF 092136
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
536 PM EDT FRI JUL 9 2010
NYC003-121-092145-
/O.CAN.KBUF.FF.W.0003.000000T0000Z-100709T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY NY-WYOMING NY-
536 PM EDT FRI JUL 9 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WYOMING AND
NORTHWESTERN ALLEGANY COUNTIES...
THE VERY HEAVY SHOWERS AND THUNDERSTORMS WHICH BROUGHT LOCALLY UP TO
4 INCHES OF RAIN THIS AFTERNOON HAVE MOVED OFF TO THE EAST. ONLY
SOME LIGHT SHOWERS ARE EXPECTED THROUGH EARLY EVENING.
HOWEVER...PONDING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE
POSSIBLE FOR AWHILE UNTIL THE WATER HAS TIME TO RUN OFF.
LAT...LON 4225 7827 4241 7831 4252 7831 4253 7834
4271 7839 4285 7805 4262 7800 4261 7802
4260 7801 4259 7804 4254 7805 4252 7803
4252 7799 4241 7797
$$
SFMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:34 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 9, 3:34 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT FRI JUL 9 2010
.SYNOPSIS...
A COLD FRONT CURRENTLY DRAPED ACROSS WESTERN NY WILL SLOWLY MOVE
TOWARD EASTERN NY TONIGHT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY
THIS SYSTEM AS IT MOVES THROUGH THE SOUTHERN TIER AND FINGER LAKES
REGION. BEHIND THE COLD FRONT...EXPECT IMPROVING WEATHER FOR THE
WEEKEND WITH LESS HEAT AND HUMIDITY. HIGH PRESSURE WILL CONTINUE
INTO EARLY NEXT.
&&
.NEAR TERM /THROUGH SATURDAY/...
A VERY SLOW MOVING COLD FRONT OVER WESTERN NY WILL HAVE TO PUSH EAST
AGAINST CONVERGENT FLOW ALOFT OVER CENTRAL NY THIS EVENING. WITH A
MOIST AIRMASS IN PLACE...DEWPOINTS IN THE LOWER 70F RANGE IN AND
PRECIPITABLE WATER FORECAST TO BE BETWEEN 1.5 AND 2 INCHES...THE
AREA BETWEEN THE GENESEE RIVER VALLEY AND HIGHER TERRAIN TO THE EAST
WILL CONTINUE TO BE UNDER A FLASH FLOOD THREAT. CURRENTLY THE
HIGHEST THREAT MAY BE IN THE SOUTHERN TIER OR WESTERN FINGER LAKES.
AS AN EXAMPLE...KERI HAD 1.04 IN AN HOUR...AND THIS PRECIPITATION IS
MOVING TOWARD WESTERN NY. PARTS OF THIS AREA ARE ALREADY UNDER A
FLASH FLOOD WATCH AND WILL CONTINUE WITH THIS THINKING. THERE IS
SOME CONCERN THAT THE THREAT MAY CONTINUE A BIT EAST OF THE CURRENT
FLASH FLOOD THREAT OUTLINE...WHICH STRETCHES FROM MONROE COUNTY
SOUTH THROUGH ALLEGANY COUNTY. AS ALWAYS...WILL ADDRESS ANY FLOOD
PRODUCTS WITH SPECIAL WEATHER STATEMENTS...ADVISORIES...AND IF NEED
BE...A FLASH FLOOD WARNINGS.
ANY SEVERE WEATHER THREAT IS PROBABLY CONFINED TO THE NORTH COUNTRY
NOW WHERE THERE IS STILL SOME CLEARING. STRONGEST SHEAR IS NORTH OF
THE BORDER THOUGH SO THREAT IS MINIMAL. WILL HAVE TO WATCH FOR
MICROBURST SIGNATURES ON RADAR VELOCITY PRODUCTS.
OTHERWISE...EXPECT SOME PATCHY FOG TO DEVELOP LATE TONIGHT IN THE
CLEARING AIRMASS WHICH WILL STILL BE MOIST YET SUBSIDENT IN THE
BOUNDARY LAYER AFTER THE FRONT SLOWLY PUSHES EAST OF WESTERN NY.
ON SATURDAY...EXPECT ALL OF WESTERN NY TO BE DRIER WITH SUNNY
WEATHER ONCE ANY FOG CLEARS. THE EXCEPTION MAY BE OVER LEWIS COUNTY
WHERE THERE MAY STILL BE SOME LOW LEVEL MOISTURE AND/OR SHOWER
ACTIVITY CLOSE TO THE SLOWLY MOVING FRONTAL SYSTEM. THE AIR MASS
SHOULD BE MUCH DRIER ALOFT...WITH PRECIPITABLE WATER DROPPING TO .7
INCHES IN THE WEST...AND NEAR AN INCH EAST OF THE LAKE ONTARIO
REGION.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE BUILDING IN BEHIND THE SLOWLY DEPARTING EAST COAST
COLD FRONT WILL BRING DRY WEATHER...WARM TEMPERATURES AND RELATIVELY
COMFORTABLE DEWPOINTS TO THE AREA DURING MOST OF THIS PERIOD. A WARM
FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL BRING INCREASING
CLOUDS AND A CHANCE OF SHOWERS MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
SOMEWHAT UNSETTLED WEATHER AT THE START OF THE PERIOD WILL GIVE WAY
TO A WARMER AND DRIER PATTERN AS 500 MB HEIGHTS BUILD ACROSS THE
EASTERN THIRD OF THE NATION.
THE AFOREMENTIONED WARM FRONT THAT WILL BRING A CHANCE OF SHOWERS
MONDAY NIGHT WILL CONTINUE TO LIFT NORTH ACROSS NEW YORK STATE WHILE
LOW PRESSURE TRACKS ACROSS THE CENTRAL GREAT LAKES. AS THE LOW HEADS
NORTHEAST ACROSS SOUTHERN ONTARIO/QUEBEC TUESDAY NIGHT AND WEDNESDAY
...A TRAILING COLD FRONT IS FORECAST TO DROP SOUTH ACROSS NEW YORK
STATE.
ON THURSDAY AND FRIDAY...THE UPPER LEVEL RIDGE IS FORECAST TO BECOME
RE-ESTABLISHED OVER THE EASTERN PART OF THE COUNTRY. THIS WILL ALLOW
TEMPERATURES TO WARM WELL INTO THE 80S. A WARM FRONT THAT WILL
ASSOCIATED WITH THE BUILDING RIDGE COULD BRING A FEW SHOWERS OR
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL SLOWLY MOVE ACROSS WESTERN AND CENTRAL NY LATE
THIS AFTERNOON AND OVERNIGHT. EXPECT AREAS OF IFR AND MVFR IN THE
POST FRONTAL RAIN COOLED AIR FOR SEVERAL HOURS...FOLLOWED BY
CLEARING SKIES. THIS HOWEVER MAY BE SHORT LIVED WITH PATCHY OR
AREAS OF FOG DEVELOPING WITH LOCAL LIFR CONDITIONS. IN TERMS OF
WINDS...EXPECT SOUTHERLY OR WEST SOUTHWESTERLY WINDS TO BE REPLACED
BY LIGHT WEST TO NORTHWEST WINDS AREAWIDE.
ONCE ANY FOG CLEARS EXPECT SATURDAY TO PROVIDE FINE FLYING
CONDITIONS.
OUTLOOK...
SUNDAY AND MONDAY...VFR.
MONDAY NIGHT THROUGH WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TUESDAY...WITH A GENERALLY LIGHT FLOW EXPECTED TO CONTINUE ONCE A
SLOW MOVING COLD FRONT MOVES EAST OF LAKE ONTARIO OVERNIGHT. WINDS
ON SATURDAY WILL FAVOR A NORTHWESTERLY FLOW...AND WILL BE DETERMINED
BY LOCAL LAKE BREEZE CIRCULATIONS ON SUNDAY.
&&
.HYDROLOGY...
FLASH FLOOD POTENTIAL FOR PORTIONS OF THE SOUTHERN TIER...WESTERN
FINGER LAKES REGION...AND AREAS EAST OF LAKE ONTARIO FOR THE
REMAINDER OF THE AFTERNOON AND INTO TONIGHT. LOCAL 2+ INCHES OF
RAIN ARE POSSIBLE WITH A SLOW MOVING COLD FRONT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR NYZ003>008-013-
014-021.
MARINE...NONE.
&&
SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...TJP/ZAFF
MARINE...ZAFF
HYDROLOGY...ZAFFHazardous weather outlook, Jul 9, 10:32 AM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1032 AM EDT FRI JUL 9 2010 NYZ003>008-013-014-021-101445- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON- ONTARIO-ALLEGANY- 1032 AM EDT FRI JUL 9 2010 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010>012-019-020-085-101445- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 1032 AM EDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SLOW MOVING THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHEAST ACROSS THE REGION LATER THIS MORNING AND THIS AFTERNOON AND THEN TAPER OFF FROM WEST TO EAST LATER THIS EVENING. GENERAL RAINFALL AMOUNTS OF ONE HALF TO AN INCH ARE EXPECTED BUT SOME OF THE SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVIER RAINFALL THAT COULD PRODUCE LOCALIZED POOR DRAINAGE FLOODING...ESPECIALLY IN URBAN AREAS. THERE IS ALSO THE ISOLATED POSSIBILITY THAT SOME OF THE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-101445- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1032 AM EDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 9, 12:34 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1234 PM EDT FRI JUL 9 2010 NYZ003-091900- MONROE- INCLUDING THE CITY OF...ROCHESTER 1234 PM EDT FRI JUL 9 2010 ...THUNDERSTORMS MOVING INTO THE ROCHESTER METRO AREA EARLY THIS AFTERNOON... THUNDERSTORMS HAVE STARTED TO FORM WEST AND SOUTH OF MONROE COUNTY THIS AFTERNOON AND WILL BE MOVING THROUGH THE ROCHESTER METRO AREA BETWEEN 1 AND 3 PM. BY THE TIME THESE STORMS MOVE IN...THEY WILL LIKELY CONTAIN VERY HEAVY RAIN. GUSTY WINDS ARE ALSO POSSIBLE WITH THESE STORMS. THOSE TAKING PART IN OUTDOOR ACTIVITIES SHOULD BE PREPARED FOR THE POSSIBILITY OF HEAVY RAIN AND GUSTY WINDS THIS AFTERNOON. DRIVERS WILL NEED TO BE CAUTIOUS. SLOW DOWN AND LOOK OUT FOR PONDING ON AREA ROADWAYS ONCE THE RAIN MOVES IN. ZAFF
Special weather statement, Jul 9, 12:44 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1244 PM EDT FRI JUL 9 2010
NYZ006>008-091745-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1244 PM EDT FRI JUL 9 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN OF HEAVY RAIN PRODUCING THUNDERSTORMS...LOCATED ABOUT 9 MILES
SOUTH OF HENDERSON HARBOR...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN WHICH COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. FREQUENT CLOUD
TO GROUND LIGHTNING IS ALSO POSSIBLE. THIS STORM.
LAT...LON 4389 7569 4359 7620 4361 7623 4369 7621
4382 7626 4408 7595
TJPSpecial weather statement, Jul 9, 12:54 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1254 PM EDT FRI JUL 9 2010 NYZ011-091830- GENESEE- INCLUDING THE CITY OF...BATAVIA 1254 PM EDT FRI JUL 9 2010 ...THUNDERSTORMS WITH HEAVY RAIN AND LOCAL GUSTY WINDS IN GENESEE COUNTY... A DEVELOPING LINE OF THUNDERSTORMS IS MOVING THROUGH EASTERN GENESEE COUNTY THIS AFTERNOON. BETWEEN 1 AND 2 PM...EXPECT HEAVY RAIN EAST OF A LINE FROM BYRON TO STAFFORD AFFECTING AREAS TO THE EAST...INCLUDING BERGEN AND LE ROY. THESE STORMS WILL LIKELY PRODUCE BRIEF GUSTY WINDS AS WELL. DRIVERS WILL NEED TO BE CAUTIOUS. SLOW DOWN AND LOOK OUT FOR PONDING ON AREA ROADWAYS. ZAFF
Special weather statement, Jul 9, 1:21 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 121 PM EDT FRI JUL 9 2010 NYZ001-002-010>012-019>021-085-091930- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 121 PM EDT FRI JUL 9 2010 RAIN AND RAIN SHOWERS WILL BECOME MORE WIDESPREAD ACROSS THE REGION DURING THE AFTERNOON. NORTH OF BUFFALO AND BATAVIA MAINLY LIGHT RAIN WILL FALL WITH JUST SOME OCCASIONAL HEAVIER SHOWERS. SOUTH OF THAT, INCLUDING THE SOUTHERN TIER, SHOWERS AND THUNDERSTORMS WILL BECOME MORE FREQUENT. MANY OF THE THUNDERSTORMS WILL CONTAIN TORRENTIAL DOWNPOURS WHICH WILL CREATE POOR DRAINAGE FLOODING IN LOW LYING AREAS. PONDING ON AREA ROADWAYS CAN BE EXPECTED, ALONG WITH SOME CREEKS, DITCHES, AND CULVERTS RUNNING AT OR NEAR BANKFULL. MRP
Special weather statement, Jul 9, 1:43 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 143 PM EDT FRI JUL 9 2010 NYZ007-008-091845- JEFFERSON NY-LEWIS NY- 143 PM EDT FRI JUL 9 2010 ...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE AREA... * AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM ADAMS CENTER TO WATERTOWN...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL CONTINUE TO PRODUCE VERY HEAVY RAIN THAT WILL CAUSE LOCALIZED FLOODING ACROSS AND IN POOR DRAINAGE AREAS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. STAY INDOORS. LAT...LON 4406 7536 4373 7600 4387 7617 4435 7579 TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:32 AM EDT | Special Weather Statement | BUF | Lewis | 73 min |
| Jul 9, 1:52 AM EDT | Special Weather Statement | BUF | Wayne | 68 min |
| Jul 9, 4:35 AM EDT | Flash Flood Watch | BUF | Allegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more | 18 hr |
| Jul 9, 5:36 AM EDT | Special Weather Statement | BUF | Jefferson | 69 min |
| Jul 9, 12:44 PM EDT | Special Weather Statement | BUF | Jefferson | 61 min |
| Jul 9, 1:43 PM EDT | Special Weather Statement | BUF | Jefferson | 62 min |
| Jul 9, 1:48 PM EDT | Areal Flood Advisory | BUF | Monroe, Ontario, Wayne | 117 min |
| Jul 9, 2:25 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 2 hr |
| Jul 9, 3:25 PM EDT | Flash Flood Warning | BUF | Wayne | 3 hr |
| Jul 9, 3:49 PM EDT | Areal Flood Advisory | BUF | Livingston, Monroe, Ontario | 3 hr |
| Jul 9, 4:28 PM EDT | Flash Flood Warning | BUF | Ontario, Wayne | 3 hr |
Nearby
Flash Flood Warnings in New York, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.